Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 42, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Oct 27, 2025, 4:15 PM EDT for 4 counties in Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2025, 4:15 PM EDT (20:15 UTC)
- Expired
- Oct 27, 2025, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hernando County, FL, Hillsborough County, FL, Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 52 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 1:29 PM EDT, 2 hours 46 minutes earlier. Its key messages:
- There is a 30% to 60% chance of showers and isolated thunderstorms this afternoon and evening. A brief period of heavy rainfall and gusty winds of 40 to 50 mph are possible with the strongest storms.
- Patches of fog are forecast tomorrow morning. Slow down, use low beams, and allow extra time for travel.
- A strong cold front arrives mid-week. The coldest weather since March/April will accompany this system. Additionally, a period of hazardous marine conditions is forecast Thursday and into Friday.
Area forecast discussion, Oct 27, 1:29 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 129 PM EDT Mon Oct 27 2025 ...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER... .KEY MESSAGES... - There is a 30% to 60% chance of showers and isolated thunderstorms this afternoon and evening. A brief period of heavy rainfall and gusty winds of 40 to 50 mph are possible with the strongest storms. - Patches of fog are forecast tomorrow morning. Slow down, use low beams, and allow extra time for travel. - A strong cold front arrives mid-week. The coldest weather since March/April will accompany this system. Additionally, a period of hazardous marine conditions is forecast Thursday and into Friday. && .SHORT TERM... (This evening through Tuesday) Issued at 126 PM EDT Mon Oct 27 2025 Major Hurricane Melissa to the south, and an approaching cold front to the north. The synoptic pattern is highly dynamic today with so many large-scale features in the region. The good news is that Melissa poses no threat to our region, and conditions are shaping up to be quite nice as the weekend approaches. For now, though, and upper-level low moving through the southeast is ushering an attendant cold front into our region. A broken line of storms is running just ahead of the front, with the convection stretching from the Big Bend region to the south and west out over the Central Gulf to about 300 miles west of Charlotte Harbor. These thunderstorms will continue to move towards the coast through the remainder of the day, with the Nature Coast seeing storms in a couple of hours, and areas farther south seeing them later today and into the evening. However, high-res guidance continues to show the bulk of this activity jumping over coastal areas from around Tampa Bay southward. In this area, the sea breeze is just starting to become evident in visible satellite imagery. As this boundary moves inland, a few early storms could develop along it, but the boundary continues to favor stabilizing the atmosphere just enough to suppress new thunderstorm development. This looks to be coupled with outflow surging out ahead of the convective line, undercutting instability as cells continue to move SE. As such, the Nature Coast and inland areas retain the highest rain chances through this evening while the coast looks to remain drier. Most of the upper-level energy associated with this front is remaining well to the north; and in fact, the parent shortwave looks to be absorbed by a retrograding low in the NE. As such, there is not a dramatic change coming behind this front moving into the area. Temps will drop slightly, and the atmosphere will dry out some. However, this won't happen quickly enough to preclude fog and low clouds tomorrow morning. && .LONG TERM... (Tuesday night through next Sunday) Issued at 126 PM EDT Mon Oct 27 2025 As the retrograding low erodes the upper-level ridge in the Great Lakes Region, another trough axis propagating west to east will be able to take advantage of this weakness to intensify and dig well into the SE and even the Northern Gulf. This digging low will pull a significantly colder and drier airmass into the area by late week. In response, we will be looking at some of the coldest temperatures since March or April. Despite being a strong system, today's cold front will significantly undercut the moisture and instability for the one on Wednesday. Thus, the front looks to move through with only minimal convection. Rain chances have been capped at less than 20% as the front moves through. However, the strong gradient between a warm, tropical airmass over the Bahamas in association with Melissa and a cold, continental high pressure airmass over Florida means that the winds will increase significantly, particularly over coastal waters. Hazardous marine conditions are anticipated Thursday, and lingering into Friday. As Melissa moves off to the NE out into the Central Atlantic, the gradient will begin to weaken, allowing winds to subside. The surface ridge will gradually slide farther east as the upper-level pattern remains amplified, eventually weakening the northerly flow enough to allow some gradual warming to take place. However, another approaching early next week looks to slow this process. So overall, there are just a couple days left of warmer temps and better rain chances before a nice cooler and drier pattern settles in across the region just in time to kick off the weekend. && .AVIATION... (18Z TAFS) Issued at 126 PM EDT Mon Oct 27 2025 Convection is beginning to pop up along the west coast sea breeze boundary now, and will continue to be in the vicinity of coastal terminals through about 21Z. Instability has increased enough in the Tampa Bay Area to necessitate changing mention of showers to thunderstorms. Overall, though, most of the convection should transition inland by late afternoon. However, lingering moisture favors low clouds and fog tomorrow morning. Coastal terminals around Tampa Bay - including TPA, PIE, and SRQ - are likely to be right on the edge of IFR/LIFR conditions that are favored to develop just inland. For now, the forecasts are not quite that pessimistic, but are hinting at the possibility of at least IFR conditions. For inland and SWFL terminals, the potential is greater and thus BCFG and lower cigs are being mentioned. Weather conditions should be quieter thereafter - and remain that way until the next front approaches Wednesday. && .MARINE... Issued at 126 PM EDT Mon Oct 27 2025 A broken line of thunderstorms approaching the coast this afternoon and evening may lead to a period of gusty winds and locally hazardous seas before winds shift to more of a northerly direction behind the front. A stronger cold front arrives Wednesday and into Wednesday night, with strong winds behind the front favoring a period of hazardous marine conditions Thursday and into Friday, along with significantly cooler weather that lasts through much of the upcoming weekend. && .FIRE WEATHER... Issued at 126 PM EDT Mon Oct 27 2025 Ample moisture remains in place today as a line of storms approaches the region. This moisture favors the development of patches to areas of fog tomorrow morning. Slightly drier air moves in tomorrow - but the more potent front arrives later Wednesday and into Wednesday night. This front could have a few showers associated with it, but will be mostly dry. Behind the front, a much colder, drier, and breezier airmass will settle over the peninsula. Winds will gradually subside Friday and over the weekend. No red flag concerns for the next couple days. && .PRELIMINARY POINT TEMPS/POPS... TPA 71 83 63 81 / 0 0 0 20 FMY 72 87 65 82 / 10 0 0 0 GIF 69 85 62 83 / 10 0 0 10 SRQ 71 83 63 80 / 10 0 0 20 BKV 64 81 55 79 / 0 0 0 20 SPG 72 80 65 78 / 0 0 0 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Flannery
In the hours before
Special weather statement, Oct 27, 2:53 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
253 PM EDT Mon Oct 27 2025
FLZ139-239-271930-
Coastal Levy FL-Inland Levy FL-
253 PM EDT Mon Oct 27 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LEVY COUNTY THROUGH 330
PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Fowlers Bluff, or 16 miles south of Chiefland, moving
east at 25 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston Highlands, Lebanon, Bronson, East Bronson, and Otter Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2934 8307 2936 8307 2948 8256 2948 8253
2922 8252 2921 8254 2909 8254 2914 8305
2933 8310
TIME...MOT...LOC 1852Z 258DEG 29KT 2925 8297
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 1:24 PM EDT | Special Marine Warning | TBW | 66 min | |
| Oct 27, 2:26 PM EDT | Special Marine Warning | TBW | 64 min | |
| Oct 27, 2:53 PM EDT | Special Weather Statement | TBW | Levy | 37 min |
| Oct 27, 3:24 PM EDT | Special Marine Warning | TBW | 66 min | |
| Oct 27, 4:30 PM EDT | Special Marine Warning | TBW | 60 min | |
| Oct 27, 4:41 PM EDT | Special Marine Warning | TBW | 64 min | |
| Oct 27, 4:59 PM EDT | Special Weather Statement | TBW | Pasco | 46 min |
| Oct 27, 5:41 PM EDT | Special Weather Statement | TBW | Polk | 49 min |
| Oct 27, 5:43 PM EDT | Special Marine Warning | TBW | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.